MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Codes Compatibility Problem (2960); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the surgeon performed an atrial septal puncture.Since the outer sheath diameter of the adjustable curved catheter sheath was 15f, it was difficult to deliver after entering into the femoral vein.The surgeon decided to use a blade to dilate the skin of the patient's femoral vein.Due to the patient's anatomy, the blade scratched the femoral artery, causing the patient to bleed continuously.At this time, corresponding rescue measures were taken and the patient was observed for two hours.The patient was out of danger and transferred to the ward for continuous observation.The case was aborted.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the rescue measure taken was calling in a vascular surgeon to assist with the treatment.It is not known if the patient's hospitalization was extended.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product event summary: the 4fc12 sheath with lot number 0012637788 was returned and analyzed.Visual inspection revealed distal shaft discoloration.Visual inspection of the handle area did not reveal any anomalies; the handle had no cosmetic issues and the side tube was connected properly to the handle.Visual inspection of the dilator did not reveal any anomalies; the shaft, tip, and the length were according to specifications.The functional testing was performed.No anomaly was discovered.The steering mechanism and deflection tests were performed.The shaft was bending as initially intended and was bending in the plane.There was no difficulty, friction, or any noise in the steering mechanism.The dilator was inserted into the sheath and retracted several times, without any friction.The dilator was snap-locked to the sheath and was tight.Visual inspection and magnification with a high-resolution microscope showed the dilator luer and tip were intact without any issues.The performance test with a leak tester was performed.The pressure, flushing, and aspiration tests were all in the acceptable range.The shaft, side tube, and valve were all leak-tight with no apparent issues.In conclusion, the reported clinical issue of femoral bleeding occurred during the procedure.There is no indication o f a relation of the adverse event to the performance and malfunction of the product and the decision to abort the procedure without use of alternate therapy was based upon the medical judgement of the physician.The sheath did not pass the returned product inspection due to distal shaft discoloration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22132736
Report Number3002648230-2025-00489
Device Sequence Number7445170
Product Code DRA
UDI-Device Identifier00763000418052
UDI-Public(01)00763000418052(17)270129(10)0012637788
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number0012637788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/04/2025
07/11/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/05/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight40 KG